Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


To early for this?

Apr 16, 2014

I was infected almost one year ago and just come back from my third doctor visit. I've been doing well other than losing weight along with muscle mass and some slight on/off again tingling in lower extermities. My doctor says it is hiv associated but I'm having a hard time accepting this so soon and my labs are pretty good. CD4 816 / 52% VL 23k My question is, can he be correct or should I demand further investigation. Also, if it is possible this is purely hiv related, would starting treatment now reverse things?

Response from Dr. Young

Hello and thanks for posting.

You're CD4 labs would indicate that you're risk of a HIV-related complication is pretty low. That said, it's relevant to know that some people are symptomatic, even with high CD4 counts.

US treatment guidelines, since 2012, have recommended starting HIV medications, irrespective of CD4 cell count, and especially in people who have symptomatic HIV illness.

If your doctor's assessment is right, treating the HIV should reverse the symptoms.

Hope that helps, BY



Previous
interaction between crestor and porphyra-zyme
Next
Do I swap meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement